| Model Number |
PED2-350-12 |
| Medical Device Problem Codes |
Retraction Problem (1536); Unintended Movement (3026)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/12/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that the doctor unsheathed the pipeline shield.The device opened very well and was fully open, he dragged the device back to distal landing zone and then pushed wire to deploy more device.Upon wagging around genu device fell back and the doctor went to recapture device using 80% wire pull, 20% catheter push.There was partial recapture, however he was unable to recapture device.It was stuck during retraction.There was an "accordion" like appearance within the phenom plus.They decided to pull out the system and to use a navien 058 in place of phenom plus, used a new phenom 27 and a new pipeline shield 3.5x12.There was a successful deployment and placement of 2nd device.Angiographic result post procedure showed successful pipeline shield placement.The reported device and any accessory devices were prepared as indicated in the ifu and the catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event. the patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the right supraclinoid with a 5mm neck diameter.The landing zone was 2.7mm on the distal end and 2.8mm on the proximal end.It was noted the patient's vessel tortuosity was moderate.The access vessel was the right internal carotid artery.Dapt (dual antiplatelet treatment) was administered, pru level was not tested.Ancillary devices include a rist 7f 95cm sheath (107f-079-95, 19148-01) and a aristotle 18 guidewire.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported that there was no friction or difficulty during delivery or positioning.The second pipeline that was used was eventually implanted in the intended location.Multiple devices were not being used when the movement occurred.The device did not jump during deployment, and the tip of the phenom 27 catheter was not moved.
Additional Manufacturer Narrative
H3: analysis of the ped2-350-12 (lot# b336632) found that the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube appeared to be stretched with the ptfe shrink tubing still intact.The distal and proximal ends of the braid were found fully opened and frayed.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.From the damages seen on the catheter (accordioning), braid (fraying) and hypotube (stretching); it appears there was high force used.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.